MAUDE Adverse Event Report: ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC
Model Number 22-4036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during the rotator cuff arthroscopy procedure, the specialist was passing a suture through the properly mounted first-pass.At the moment of passing the point, the clamp of the needle and suture capture failed and fractured in its upper part.All the broken pieces that were inside the patient were removed and a s+n back up product was used to finish the procedure.Non-significant delay was reported, and no other complications were reported.Patient's health condition is stable.
 
Additional Manufacturer Narrative
B5 was updated.
 
Event or Problem Description
It was reported that during the rotator cuff arthroscopy procedure, the specialist was passing a suture through the properly mounted first-pass.At the moment of passing the point, the clamp of the needle and suture capture failed and fractured in its upper part.All the broken pieces that were inside the patient were removed using a grasper clamp and a s+n back up product was used to finish the procedure.Non-significant delay was reported, and no other complications were reported.Patient's health condition is stable.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states per case details, all the pieces were retrieved from the patient.The procedure was completed with a less than or equal to 30 minutes delay, using a s+n back-up device.No further complications were reported.Further patient impact beyond that which has already been reported cannot be determined.No further medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include:1) excessive force.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
NEEDLE AND SUTURE CAPTURE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13314422
Report Number3006524618-2022-00027
Device Sequence Number4761108
Product Code NBH
UDI-Device Identifier00817470000184
UDI-Public00817470000184
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model Number22-4036
Device Catalogue Number22-4036
Device Lot Number2076741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2021
Supplement Date Received by Manufacturer01/24/2022
11/23/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date01/26/2022
11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale